Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 293, NWS Memphis, TN

July 19, 2018DeSoto County, Marshall County, Mississippi; Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 19, 2018, 8:35 PM CDT for DeSoto County, Marshall County, Mississippi; Fayette County, Shelby County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2018, 8:35 PM CDT (01:35 UTC)
Expired
Jul 19, 2018, 9:04 PM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties DeSoto County, MS, Marshall County, MS, Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 55 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3860 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
2.1
Supercell composite
21.5

Open this sounding in Storm Lab

The text

As transmitted.

982 
WUUS54 KMEG 200135
SVRMEG
MSC033-093-TNC047-157-200215-
/O.NEW.KMEG.SV.W.0293.180720T0135Z-180720T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
835 PM CDT THU JUL 19 2018

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Northeastern DeSoto County in northwestern Mississippi...
  Northwestern Marshall County in northwestern Mississippi...
  Southwestern Fayette County in southwestern Tennessee...
  Southeastern Shelby County in southwestern Tennessee...

* Until 915 PM CDT.

* At 835 PM CDT, a severe thunderstorm was located near Germantown,
  moving southeast at 5 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Collierville, Germantown, Olive Branch, Byhalia, Lewisburg, Red
  Banks, Piperton, Coal Oil Corner, Cayce, Fairhaven, Victoria,
  Cockrum, Watson, Cedarview, Handy Corner, Taska, Miller and Mahon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3477 8960 3477 8986 3509 8985 3509 8961
      3476 8949
TIME...MOT...LOC 0135Z 311DEG 6KT 3504 8976 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
395 
WWUS54 KMEG 200155
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
855 PM CDT THU JUL 19 2018

TNC047-157-200205-
/O.CAN.KMEG.SV.W.0293.000000T0000Z-180720T0215Z/
Fayette TN-Shelby TN-
855 PM CDT THU JUL 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAYETTE AND
SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Mississippi.

LAT...LON 3477 8960 3477 8986 3499 8985 3499 8958
      3476 8949
TIME...MOT...LOC 0155Z 311DEG 6KT 3502 8973 

$$

MSC033-093-200215-
/O.CON.KMEG.SV.W.0293.000000T0000Z-180720T0215Z/
DeSoto MS-Marshall MS-
855 PM CDT THU JUL 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN DESOTO AND NORTHWESTERN MARSHALL COUNTIES...

At 855 PM CDT, a severe thunderstorm was located near Collierville,
moving southeast at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Olive Branch, Byhalia, Lewisburg, Red Banks, Coal Oil Corner, Cayce,
Fairhaven, Victoria, Cockrum, Watson, Cedarview, Handy Corner, Taska,
Miller and Mahon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3477 8960 3477 8986 3499 8985 3499 8958
      3476 8949
TIME...MOT...LOC 0155Z 311DEG 6KT 3502 8973 

HAIL...1.00IN
WIND...60MPH
 
$$
533 
WWUS54 KMEG 200204
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
904 PM CDT THU JUL 19 2018

MSC033-093-200214-
/O.CAN.KMEG.SV.W.0293.000000T0000Z-180720T0215Z/
DeSoto MS-Marshall MS-
904 PM CDT THU JUL 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DESOTO AND
NORTHWESTERN MARSHALL COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Mississippi.

LAT...LON 3477 8960 3477 8986 3499 8985 3499 8958
      3476 8949
TIME...MOT...LOC 0155Z 311DEG 6KT 3501 8972 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:21 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 19, 6:21 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
621 PM CDT Thu Jul 19 2018

.DISCUSSION...
Updated for 00z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 334 PM CDT Thu Jul 19 2018/

DISCUSSION...

Skies are partly cloudy across the forecast area this afternoon
with temperatures ranging from the mid 80s to lower 90s. A few
thunderstorms have popped up over portions of north Mississippi
and west Tennessee this afternoon. Some additional thunderstorms
may pop up early this evening and some thunderstorms may move into
the forecast area from southeast Missouri. There could be a severe
storm or two tonight mainly west of the Mississippi with damaging
winds as the main threat. Temperatures will remain quite warm
with lows Friday morning in the mid 70s.

On Friday, a cold front will drop south into Missouri and Kansas.
Thunderstorms are expected to develop ahead of the front and some
of this activity may move into mainly northern sections of the
forecast area. Temperatures will be rather hot on Friday with
highs in the low to mid 90s. Heat index values are expected to
reach or exceed 105 degrees over most of the forecast area so will
be issuing a Heat Advisory for Friday.

The cold front will move into the region Friday night bringing
more thunderstorms with it. Some of these thunderstorms could be
severe with damaging winds and possibly large hail expected.
Temperatures will remain warm with lows Saturday morning in the
mid 70s. The cold front will move out of the forecast area on
Saturday with thunderstorms possible over eastern sections.
Temperatures will be a little cooler with highs in the low to mid
70s. Heat index values should remain below 105.

The cold front will be south of the region Saturday night with dry
weather expected. An upper level disturbance will drop into middle
Tennessee on Sunday with some thunderstorms possible over eastern
sections of the forecast area. Most of the thunderstorms that
develop Sunday should be out of the forecast area by Sunday night.

Scattered afternoon thunderstorms will be possible on Monday.
Another cold front will approach the region on Tuesday and move
into the forecast area for Wednesday and next Thursday. Scattered
thunderstorms will be found ahead of the front all three days.
Temperatures will not be as hot from Monday through Thursday.

ARS

&&

.AVIATION...
00z TAFs

VFR...though MKL could see light fog/MVFR VSBY late tonight.
Convection forecast not as confident. Showers and a few storms
early will be isolated. Stronger complex in Missouri could hold
together and affect the northern TAF sites between 20/06z-20/12z.
For now kept the forecast more optimistic with VC remarks. Later
in the period greater confidence of better storm coverage...which
is likely to reach MEM after 21/01z. Light southeast to south
winds overnight...increasing to 6-11kts with gusts at JBR.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
     Phillips-Poinsett-Randolph-St. Francis.

     Heat Advisory from 11 AM to 8 PM CDT Friday for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
     Phillips-Poinsett-Randolph-St. Francis.

MO...Heat Advisory until 8 PM CDT this evening for Dunklin.

     Heat Advisory from 11 AM to 8 PM CDT Friday for Dunklin-Pemiscot.

MS...Heat Advisory until 8 PM CDT this evening for Coahoma-DeSoto-
     Panola-Quitman-Tallahatchie-Tate-Tunica.

     Heat Advisory from 11 AM to 8 PM CDT Friday for Alcorn-Benton MS-
     Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
     Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Heat Advisory until 8 PM CDT this evening for Shelby-Tipton.

     Heat Advisory from 11 AM to 8 PM CDT Friday for Chester-Crockett-
     Dyer-Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-
     Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Jul 19, 3:46 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
346 PM CDT Thu Jul 19 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-202300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
346 PM CDT Thu Jul 19 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

A Heat Advisory is in effect for areas along and west of the
Mississippi river this afternoon. Heat Indices will range from
105 to 109F today.

In addition, there is a Slight Risk for severe storms this
afternoon and this evening for areas west of the Mississippi River.
There is a Marginal Risk for severe thunderstorms this afternoon
and this evening over the remainder of the Mid-South. Damaging
winds and heavy rainfall are the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Heat Advisory is in effect for much of the Mid-South on Friday.
Heat indices may range from 105 and 109 degrees across most of
the Mid-South.

There is a Enhanced Risk for severe weather across much of west
Tennessee and northeast Mississippi on Friday. There is a Slight
Risk for severe weather across the remainder of the Mid-South on
Friday. The primary hazard will be damaging wind.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today and again on Friday.

In the hours before

Special weather statement, Jul 19, 8:09 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
809 PM CDT THU JUL 19 2018

TNZ003-020-200200-
Weakley TN-Gibson TN-
809 PM CDT THU JUL 19 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...

Southwestern Weakley County in northwestern Tennessee...
Central Gibson County in northwestern Tennessee...

At 809 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Rutherford, or 11
miles north of Trenton, moving southeast at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Weakley and central Gibson Counties should
monitor this storm closely.

LAT...LON 3619 8868 3588 8870 3602 8916 3620 8910
TIME...MOT...LOC 0109Z 293DEG 21KT 3613 8896
Special weather statement, Jul 19, 8:11 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
811 PM CDT THU JUL 19 2018

MSZ002-003-200200-
Marshall MS-Benton MS-
811 PM CDT THU JUL 19 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...

East central Marshall County in northwestern Mississippi...
Central Benton County in northeastern Mississippi...

At 811 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Snow Lake Shores,
or near Holly Springs, moving east at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in east central Marshall and central Benton Counties should
monitor this storm closely.

LAT...LON 3473 8939 3487 8935 3486 8909 3465 8909
TIME...MOT...LOC 0111Z 276DEG 14KT 3480 8934
Special weather statement, Jul 19, 8:13 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
813 PM CDT THU JUL 19 2018

MSZ007-010-011-200200-
Tunica MS-Coahoma MS-Quitman MS-
813 PM CDT THU JUL 19 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...

Southern Tunica County in northwestern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...
Northern Quitman County in northwestern Mississippi...

At 813 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Jonestown, or 12
miles southeast of Helena, moving east at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southern Tunica...northeastern Coahoma and northern Quitman
Counties should monitor this storm closely.

LAT...LON 3436 9054 3461 9053 3453 9020 3420 9019
TIME...MOT...LOC 0113Z 288DEG 13KT 3441 9045
Special weather statement, Jul 19, 8:21 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
821 PM CDT THU JUL 19 2018

TNZ004-200200-
Henry TN-
821 PM CDT THU JUL 19 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...

Northeastern Henry County in northwestern Tennessee...

At 821 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Paris Landing State
Park, moving southeast at 15 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Henry County should monitor this storm
closely.

LAT...LON 3636 8810 3638 8836 3650 8839 3650 8806
      3647 8805 3644 8806 3640 8802 3636 8799
TIME...MOT...LOC 0121Z 309DEG 15KT 3643 8808
Local storm report, Jul 19, 8:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
826 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             N GERMANTOWN            35.09N 89.79W
07/19/2018  M1.00 INCH       SHELBY             TN   TRAINED SPOTTER

            QUARTER SIZED HAIL AROUND HOUSTON LEVEE ROAD AND WOLF
            RIVER.

&&

MRM
Special weather statement, Jul 19, 8:26 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
826 PM CDT THU JUL 19 2018

TNZ089-090-200215-
Hardeman TN-Fayette TN-
826 PM CDT THU JUL 19 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 PM CDT
FOR...

Southwestern Hardeman County in southwestern Tennessee...
Southeastern Fayette County in southwestern Tennessee...

At 826 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles northwest of
Lagrange, or 18 miles southwest of Bolivar, moving east at 5 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southwestern Hardeman and southeastern Fayette Counties
should monitor this storm closely.

LAT...LON 3499 8919 3500 8938 3522 8935 3521 8913
      3499 8911
TIME...MOT...LOC 0126Z 282DEG 5KT 3514 8928

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:01 PM CDTSpecial Weather StatementMEGMarshall44 min
Jul 19, 7:36 PM CDTSpecial Weather StatementMEGMarshall39 min
Jul 19, 7:54 PM CDTAreal Flood AdvisoryMEGMarshall82 min
Jul 19, 7:55 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall50 min
Jul 19, 8:00 PM CDTSpecial Weather StatementMEGCoahoma45 min
Jul 19, 8:11 PM CDTSpecial Weather StatementMEGBenton49 min
Jul 19, 8:13 PM CDTSpecial Weather StatementMEGQuitman47 min
Jul 19, 8:48 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman42 min
Jul 19, 8:50 PM CDTSpecial Weather StatementMEGTippah40 min
Jul 19, 8:59 PM CDTSpecial Weather StatementMEGTate46 min
Jul 19, 9:01 PM CDTSpecial Weather StatementMEGPanola, Quitman44 min
Jul 19, 9:29 PM CDTSevere Thunderstorm WarningMEGCoahoma29 min
Jul 19, 9:30 PM CDTSevere Thunderstorm WarningMEGPanola, Tate45 min
Jul 19, 9:32 PM CDTSpecial Weather StatementMEGLafayette43 min
Jul 19, 9:46 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Yalobusha33 min
Jul 19, 10:19 PM CDTSpecial Weather StatementMEGLafayette, Panola41 min
Jul 19, 10:56 PM CDTSpecial Weather StatementMEGYalobusha49 min
Jul 19, 11:20 PM CDTSpecial Weather StatementMEGPontotoc40 min
Jul 19, 11:39 PM CDTSpecial Weather StatementMEGYalobusha51 min
Jul 19, 11:40 PM CDTSpecial Weather StatementMEGPontotoc, Union50 min
Jul 20, 3:34 AM CDTExcessive Heat WarningMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more16 hr
Jul 20, 11:50 AM CDTSpecial Weather StatementMEGCoahoma40 min
Jul 19, 7:02 PM CDTSpecial Weather StatementMEGWeakley43 min
Jul 19, 7:21 PM CDTSpecial Weather StatementMEGObion24 min
Jul 19, 7:29 PM CDTSpecial Weather StatementMEGHenry46 min
Jul 19, 7:37 PM CDTSpecial Weather StatementMEGGibson38 min
Jul 19, 8:09 PM CDTSpecial Weather StatementMEGGibson51 min
Jul 19, 8:21 PM CDTSpecial Weather StatementMEGHenry39 min
Jul 19, 8:26 PM CDTSpecial Weather StatementMEGFayette49 min
Jul 19, 8:51 PM CDTSpecial Weather StatementMEGHardeman39 min
Jul 19, 9:51 PM CDTSpecial Weather StatementMEGHaywood24 min
Jul 19, 10:13 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison18 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.